MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE PEDICLE SCREW
Catalog Number 03.50.204
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2019.Lot 1921204: 150 items manufactured and released on 16-may-2019.Expiration date: 2024-04-27.No anomalies found related to the problem.To date, 96 items of the same lot have been already sold with another similar reported event (second casereported in this same complaint).Additional device involved batch review performed on (b)(6) 2019: pedicle screw 03.50.204 must combined setscrew h4-t27 - (4x) (k171758) lot 1920258: 120 items manufactured and released on 15-feb-2019.Expiration date: 2024-02-05.No anomalies found related to the problem.To date, 82 items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The surgeon was not able to insert the 4 out of 3 set screws into the pedicle screw heads due to the crosss-threading, although the surgeon performed the surgery in accordance with the surgical techinique.The surgeon replaced the new set screws.Due to this event the surgery was prolonged about 30 minutes, total surgery time 210 minutes.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d spine product manager: the three setscrew 03.50.204 have the beginning of the thread with a small deformation.The potential root cause of this deformation is due to the cross threading with the pedicle screw head whose risk is more high in the free hand technique.Additional information: in order to reduce the risk of cross threading, it can be used the reduction device (one step reducer / two step reducer / locking tower) or the enhanced setscrew driver.
 
Event or Problem Description
Devices analysed by medacta r&d.

Brand Name
PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X)
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9171183
Report Number3005180920-2019-00848
Device Sequence Number16853217
Product Code NKB
UDI-Device Identifier07630040716086
UDI-Public07630040716086
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171758
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Catalogue Number03.50.204
Device Lot Number1921204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;